Oklahoma, 2011Winter Storm in Oklahoma, February 4 to 5, 2011
February 4 to 5, 2011 · NWS TSA · 18 events in 18 counties and zones
A strong upper level disturbance moved from southwest Texas to northern Texas into northern Arkansas on the 4th. Snow developed into the area during the morning hours and continued into the evening hours.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance moved from southwest Texas to northern Texas into northern Arkansas on the 4th. Snow developed into the area during the morning hours and continued into the evening hours. Some of this snow was moderate to heavy and resulted in bands of locally heavy accumulations of up to five inches across eastern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 3, 11:14 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Feb 3, 11:14 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CST THU FEB 3 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
CIGS BCMG MVFR AFT 12Z AS UPPER LOW OVER SWRN TX TRANSLATES NEWRD
INTO NRN TX BY 18Z AND NRN AR BY 06Z. ALL TAF SITES SHOULD
EXPERIENCE MVFR VSBYS IN SNOW 15Z-22Z...WITH OCCASIONAL IFR.
PRECIP ENDS BY 00Z BUT MOST SITES WILL SEE MVFR CIGS PERSIST
THROUGH END OF FORECAST.
&&
.PREV DISCUSSION... /ISSUED 920 PM CST THU FEB 3 2011/
DISCUSSION...
THE MID-LEVEL CLOUDS THAT HAVE INVADED THE
AREA ARE WRECKING HAVOC ON THE TEMPERATURE
FORECAST FOR TONIGHT. THE CLOUDS ARE EXPECTED
TO REMAIN IN PLACE OVERNIGHT. SO...I HAVE RAISED
THE OVERNIGHT LOWS CONSIDERABLY IN SOME LOCATIONS.
THE 00Z MET GUIDANCE SUPPORTS THIS MOVE.
HAVE ALSO INCREASED POPS SLIGHTLY ACROSS SOUTHEAST
OKLAHOMA FOR LATE TONIGHT AS THE UPPER LEVEL LOW
OVER SOUTHWEST TEXAS IS BECOMING BETTER ORGANIZED.
THE NEW 00Z NAM ALSO SUGGESTS THAT SNOW AMOUNTS MAY
BE HIGHER ON FRIDAY ACROSS SOUTHEAST OKLAHOMA AND
WEST-CENTRAL ARKANSAS THAN WE HAVE PREDICTED AT THIS
TIME. WILL NOT MAKE ANY ADJUSTMENTS AT THIS TIME.
HOWEVER...IF THE OTHER NEW GUIDANCE SUPPORTS THE NAM
OUTPUT...A WINTER WEATHER ADVISORY MAY BE NEEDED FOR
PORTIONS OF THE AREA FOR FRIDAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...10
LONG TERM....21
AVIATION...69
Hazardous weather outlook, Feb 3, 5:01 PM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CST THU FEB 3 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CST THU FEB 3 2011
...LIGHT SNOW LIKELY ON FRIDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
WINTER WEATHER.
SNOW ACCUMULATION.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...LATE TONIGHT.
WIND CHILL.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...TONIGHT.
DISCUSSION...
ANOTHER COLD NIGHT IS IN STORE...WITH TEMPERATURES FALLING OFF TO
AROUND 0 TO -10 DEGREES ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. WHILE WINDS WILL BE LIGHT...WIND CHILL VALUES
WILL DROP OFF TO AROUND -5 TO -10 ACROSS MUCH OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS.
AREAS OF LIGHT SNOW MAY MOVE INTO FAR SOUTHEAST OKLAHOMA LATE
TONIGHT...AHEAD OF AN APPROACHING UPPER LOW. ANY ACCUMULATIONS
THROUGH FRIDAY MORNING WILL BE LIGHT...GENERALLY LESS THAN A HALF
INCH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
SUNDAY...WINTER WEATHER POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
WEDNESDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
AREAS OF LIGHT SNOW WILL SPREAD ACROSS MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS ON FRIDAY...AND END FRIDAY EVENING AS THE UPPER
LOW SHIFTS INTO SOUTHERN MISSOURI. TOTAL SNOW ACCUMULATIONS ARE
EXPECTED TO REMAIN LIGHT...GENERALLY AROUND AN INCH OR LESS.
THE NEXT UPPER LEVEL SYSTEM WILL MOVE QUICKLY ACROSS THE SOUTHERN
PLAINS SATURDAY NIGHT...BRINGING ANOTHER CHANCE OF LIGHT SNOW ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY NIGHT INTO
SUNDAY. TEMPERATURES MAY WARM ENOUGH SUNDAY AFTERNOON TO ALLOW FOR A
MIX WITH RAIN.
YET ANOTHER UPPER DISTURBANCE IS FORECAST TO DROP INTO THE SOUTHERN
PLAINS TUESDAY NIGHT INTO WEDNESDAY. LATEST GUIDANCE HAS BEEN
VARYING ON THE TRACK AND STRENGTH OF THIS SYSTEM...BUT THERE IS A
REASONABLE CHANCE OF ADDITIONAL ACCUMULATING SNOW BY MID-WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
STAY TUNED TO THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN TULSA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Winter Storm, Pushmataha
- When
- February 4, 4:00 AM CST to 4:00 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Winter Storm, Choctaw
- When
- February 4, 4:00 AM CST to 4:00 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Winter Storm, Pittsburg
- When
- February 4, 5:00 AM CST to 11:00 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the county.
Winter Storm, Le Flore
- When
- February 4, 6:00 AM CST to February 5, 1:00 AM CST
- Where
- Le Flore forecast zone
- Reported by
- Emergency Manager
Four to six inches of snow fell across the county.
Winter Storm, Latimer
- When
- February 4, 6:00 AM CST to 11:00 PM CST
- Where
- Latimer forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Winter Storm, Okfuskee
- When
- February 4, 7:00 AM CST to 7:00 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Winter Storm, McIntosh
- When
- February 4, 7:00 AM CST to 11:00 PM CST
- Where
- McIntosh forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the county.
Winter Storm, Haskell
- When
- February 4, 7:00 AM CST to 11:00 PM CST
- Where
- Haskell forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Four inches of snow fell across the county.
Winter Storm, Okmulgee
- When
- February 4, 8:00 AM CST to 11:00 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the county.
Winter Storm, Sequoyah
- When
- February 4, 8:00 AM CST to February 5, 1:00 AM CST
- Where
- Sequoyah forecast zone
- Reported by
- Emergency Manager
Four to five inches of snow fell across the county.
Winter Storm, Muskogee
- When
- February 4, 8:00 AM CST to 11:00 PM CST
- Where
- Muskogee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the county.
Winter Storm, Cherokee
- When
- February 4, 9:00 AM CST to February 5, 1:00 AM CST
- Where
- Cherokee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Four inches of snow fell across the county.
Winter Storm, Adair
- When
- February 4, 9:00 AM CST to February 5, 1:00 AM CST
- Where
- Adair forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Winter Storm, Wagoner
- When
- February 4, 10:00 AM CST to 11:00 PM CST
- Where
- Wagoner forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the county.
Winter Storm, Tulsa
- When
- February 4, 11:00 AM CST to 11:00 PM CST
- Where
- Tulsa forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the county.
Winter Storm, Rogers
- When
- February 4, 11:00 AM CST to 11:00 PM CST
- Where
- Rogers forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the county.
Winter Storm, Mayes
- When
- February 4, 11:00 AM CST to February 5, 1:00 AM CST
- Where
- Mayes forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the county.
Winter Storm, Delaware
- When
- February 4, 11:00 AM CST to February 5, 1:00 AM CST
- Where
- Delaware forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Four to five inches of snow fell across the county.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Arkansas, February 4, 2011$100,000 · 1 event
- Winter Storm and Heavy Snow in Arkansas, February 4 to 5, 201145 events
- Heavy Snow and Winter Weather in Missouri, February 4 to 5, 20111 injured · 9 events
- Winter Weather in Oklahoma, February 4, 201116 events
- Winter Storm in Colorado, February 4 to 6, 201110 events
- Frost and Freeze in Texas, February 4 to 5, 201110 events
- Winter Storm and Winter Weather in Colorado, February 4 to 7, 20118 events
- Winter Storm and Heavy Snow in Wyoming, February 4 to 8, 20117 events
- Winter Storm in Montana, February 4 to 6, 20117 events
- Drought in Alabama, February 4 to 8, 20115 events
- Winter Storm in Arkansas, February 4 to 5, 20113 events
- Winter Weather in Montana, February 4, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286848, 286849, 286850, 286854, 286855, 286841, 286852, 286856, 286842, 286851, 286853, 286839, 286840, 286843, 286844, 286845, 286846, 286847.